Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

 
 

 

Homotopy hyperbolic $ 3$-manifolds are virtually hyperbolic


Author: David Gabai
Journal: J. Amer. Math. Soc. 7 (1994), 193-198
MSC: Primary 57M50; Secondary 57M10
DOI: https://doi.org/10.1090/S0894-0347-1994-1205445-3
MathSciNet review: 1205445
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [BE] I. Berstein and A. Edmonds, On the construction of branched coverings of low dimensional manifolds, Trans. Amer. Math. Soc. 247 (1979), 87-124. MR 517687 (80b:57003)
  • [D] M. J. Dunwoody, An equivariant sphere theorem, Bull. London. Math. Soc. 17 (1985), 437-448. MR 806009 (87f:57008)
  • [G] D. Gabai, Foliations and the topology of $ 3$-manifolds, J. Differential Geom. 18 (1983), 445-503. MR 723813 (86a:57009)
  • [He] J. Hempel, $ 3$-Manifolds, Ann. of Math. Stud., vol. 86, Princeton Univ. Press, Princeton, NJ, 1976. MR 0415619 (54:3702)
  • [K] H. Kneser, Die kleinste bedeckungszahl innerhalb einer klasse von flachenabbildungen, Math. Ann. 103 (1930), 347-358. MR 1512626
  • [L] D. D. Long, Immersions and embeddings of totally geodesic surfaces, Bull. London Math. Soc. 19 (1987), 481-484. MR 898729 (89g:57014)
  • [Ma] A. I. Malcev, On isomorphic matrix representations of infinite groups, Math. USSR-Sb. 8 (1940), 405-421. MR 0003420 (2:216d)
  • [Mo] G. D. Mostow, Quasi-conformal mappings in $ n$-space and the rigidity of hyperbolic space forms, Inst. Hautes Études Sci. Publ. Math. 34 (1967), 53-104. MR 0236383 (38:4679)
  • [MSY] W. H. Meeks III, L. Simon, and S. T. Yau, Embedded minimal spheres, exotic spheres, and manifolds with positive Ricci curvature, Ann. of Math. (2) 116 (1982), 621-659. MR 678484 (84f:53053)
  • [W] F. Waldhausen, On irreducible $ 3$-manifolds which are sufficiently large, Ann. of Math. (2) 87 (1968), 56-88. MR 0224099 (36:7146)

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC: 57M50, 57M10

Retrieve articles in all journals with MSC: 57M50, 57M10


Additional Information

DOI: https://doi.org/10.1090/S0894-0347-1994-1205445-3
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society